MAUDE Adverse Event Report: AESCULAP AG PAEDISCOPE EYEPIECE; NEUROENDOSCOPY

AESCULAP AG PAEDISCOPE EYEPIECE; NEUROENDOSCOPY
Model Number PF011A
Medical Device Problem Codes Mechanical Problem (1384); Optical Problem (3001)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with pf010a-paediscope flexible scope.According to the complaint description,during cyst fenestration procedure there was an surgery delay due to that very poor or no image came through the scope.Light source appeared to be fully operational.However, when scope was attached to the camera, there was no visable image.The image that came through was dark, and surgeon was not able to proceed with the case.The patient was under anesthesia.Incident caused surgeon to stop the case and reschedule for another procedural date.Additional information was not provided nor available / was not available.Additional patient information is not available.The adverse event / malfunction is filed under aag reference (b)(4).
 
Event or Problem Description
The article code of the device changed to pf011a - paediscope eyepiece and due to additional information received the patient harm changed to surgery delay.
 
Additional Manufacturer Narrative
Investigation results: visual investigation: product was directly forwarded to the manufacturer for investigation.Exerpt of the analysis by manufacturer: " the technical analysis could not detect any error.No defect can be detected on the eyepiece.Only signs of use could be found, whidch are due to the use of the instrument.Due to the age of the eyepiece it is recommended to replace the sealing element and clean the eyepiece lens system." batch history review: review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results there is no indication for a material-, manufacturing- or design-related failure.No failure was detected during investigation.Based upon the investigations results a capa is not necessary.

Brand Name
PAEDISCOPE EYEPIECE
Common Device Name
NEUROENDOSCOPY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12536365
Report Number9610612-2021-00637
Device Sequence Number16461564
Product Code GWG
UDI-Device Identifier04038653320547
UDI-Public4038653320547
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K014149
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPF011A
Device Catalogue NumberPF011A
Device Lot NumberB020321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown